MAUDE Adverse Event Report: SOLTA MEDICAL, INC THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nodule (4551)
Date of Event 05/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The treatment tip has been discarded and the datalogs are not available for evaluation.The device serial number is unknown.The investigation is underway.
 
Event or Problem Description
A user facility reported that a patient who received a thermage cpt treatment approximately 15 months ago has developed a small lump on the mid right quad where the treatment was performed.The event was brought to the attention of the treating facility approximately 10 months after the procedure.It is unsure if the lump is related to the treatment.The patient¿s current status was reported as having a lump on the leg with the possibility of permanent scarring or damage.The patient is not in any pain and long-term issues are not anticipated.An available picture was reviewed by the medical reviewer; the lump is visible in the picture.The person who performed the treatment no longer works at the reporting facility, therefore information regarding the treatment is limited.It was reported that no other treatments were being performed in the same area where symptoms were reported, and the patient had not undergone any other treatments in the same symptom area within the past 90 days.The patient was not under anesthesia, nor did they receive any pain medication.The highest energy level used is not known.Based off the patient chart, no system errors or anything out of the ordinary occurred during the treatment.It is believed that stamping method was used to perform the procedure.The associated treatment tip was not used prior to treat other patients.The treatment tip has been discarded and the data logs have not been provided for evaluation.The reporting facility noted that they have not experienced any problems with their thermage device or any other patient treatments.
 
Additional Manufacturer Narrative
According to the thermage cpt user manual, lumps are a known possible adverse patient reaction to thermage cpt treatment.Reports of sub-cutaneous ¿lumps¿ or ¿nodules¿ occurring primarily in the neck area may occur, it typically self-resolves within 1 or 2 weeks without adverse sequelae.No product returned for evaluation was performed as the treatment tip was unavailable for return.The user facility did not provide log files since the event occurred over a year ago.It was reported that the provider has been using equipment for many other thermage treatments since the event without further issues.Trend analysis, risk analysis, and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.At this time, no capa is necessary.

Brand Name
THERMAGE CPT SYSTEM TIP
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste. 100
bothell, WA 98011
4254202135
MDR Report Key20514832
Report Number3011423170-2024-00216
Device Sequence Number7045427
Product Code GEI
UDI-Device Identifier00850608002889
UDI-Public00850608002889
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale